Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 82, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 21, 2003, 4:26 PM CDT for Calcasieu Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2003, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 21, 2003, 5:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3125 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 212126 SVRLCH LAC019-212230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 PM CDT THU AUG 21 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL 530 PM CDT * AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MOSS BLUFF...MOVING SOUTHWEST AT 25 MPH. SPOTTERS ARE REPORTING FUNNEL CLOUDS WITH THESE STORMS. * THIS STORM WILL BE NEAR... GILLIS...LEBLEU SETTLEMENT BY 430 PM CDT MOSS BLUFF BY 440 PM CDT WESTLAKE...LAKE CHARLES BY 450 PM CDT SULPHUR BY 500 PM CDT CARLYSS BY 510 PM CDT STARKS BY 515 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. REMEMBER THAT TORNADOES CAN AND DO FORM WITH LITTLE OR NO WARNING. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3037 9368 3009 9369 3010 9303 3038 9306 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:10 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 21, 4:10 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 410 PM CDT THU AUG 21 2003 VERY BUSY AT THIS TIME. ZONES WERE RUSHED. I BELIEVE THAT CONVECTION SHOULD BE ENDING BY MID EVENING. .PRELIMINARY POINT TEMPS/POPS... KLCH 75 92 75 92 / 50 40 20 40 KBPT 75 92 75 91 / 50 40 10 40 KAEX 73 94 74 94 / 60 40 10 40 KLFT 76 92 75 92 / 30 40 20 40 .LCH WATCHES/WARNINGS/ADVISORIES... LA...LAZ027>028 TX...TXZ180>182 21
Hazardous weather outlook, Aug 21, 4:17 AM CDT, 12 hours 9 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-221030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION. LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMPERATURES WILL GET UP INTO THE MID 90S THROUGHOUT THE REGION TODAY...WITH MAXIMUM HEAT INDICES OF AROUND 108 DEGREES OCCURRING NEAR THE ALEXANDRIA AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
In the hours before
Local storm report, Aug 21, 1:50 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1256 PM 1 SE EVERGREEN LA TSTM WND DMG
08/21/03 AVOYELLES TREES DOWN ACROSS HWY 362
FNThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:43 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 62 min |
| Aug 21, 2:50 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 55 min |
| Aug 21, 3:35 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 40 min |
| Aug 21, 3:50 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 55 min |
| Aug 21, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 21, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 21, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 21, 5:15 PM CDT | Special Marine Warning | LCH | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.